Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Nashville, TN

April 19, 2015Dickson County, Houston County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 7:22 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 7:22 PM CDT (00:22 UTC)
Expired
Apr 19, 2015, 7:45 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dickson County, TN, Houston County, TN

The radar

The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:30 PM CDTHAIL 0.77 N Charlotte, TNDIME SIZE HAIL WAS REPORTED AT CUMBERLAND FURNACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS54 KOHX 200022
SVROHX
TNC043-083-200045-
/O.NEW.KOHX.SV.W.0042.150420T0022Z-150420T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 745 PM CDT

* AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
  ERIN...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  DICKSON AND SOUTHEASTERN HOUSTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 8736 3632 8731 3632 8721 3614 8721
      3620 8759 3634 8753
TIME...MOT...LOC 0022Z 275DEG 27KT 3628 8746

HAIL...0.75IN
WIND...60MPH

$$

13
1 follow-up statement
973 
WWUS54 KOHX 200031
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT SUN APR 19 2015

TNC043-083-200045-
/O.CON.KOHX.SV.W.0042.000000T0000Z-150420T0045Z/
DICKSON TN-HOUSTON TN-
731 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOUSTON AND NORTHERN DICKSON COUNTIES UNTIL 745 PM CDT...

AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
DICKSON...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
DICKSON AND SOUTHEASTERN HOUSTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 8736 3632 8731 3632 8721 3614 8721
      3620 8759 3634 8753
TIME...MOT...LOC 0031Z 275DEG 27KT 3627 8738

HAIL...0.75IN
WIND...60MPH

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:45 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 19, 6:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT SUN APR 19 2015

.UPDATE...FOR 00Z AVIATION DISCUSSION.
&&

.AVIATION...00Z AVIATION DISCUSSION.
SEVERAL ADMS POSSIBLE THRU AT LEAST 20/15Z DUE TO CEILING AND VSBY
FLUCTUATIONS AND SHWR/TSTM IMPACTS. EXPECT BEST POTENTIAL FOR
SHWRS/TSTMS NEAR CKV THRU 20/05Z PER PROXIMITY TO UPPER LEVEL TROUGH
DYNAMICS. EXPECTING BRUNT OF SHWRS/TSTMS BETWEEN 20/05Z W - 20/11Z E
AS CONVECTIVE LINE MOVES THRU MID STATE. MVFR CEILINGS TO IFR VSBYS
WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY WITH ONSET OF
SHWR/TSTM ACTIVITY AT TAF SITES. EXPECT LINGERING SHWRS BEHIND MAIN
CONVECTIVE LINE FOR AT LEAST A COUPLE OF HRS...WITH MVFR FOG INDUCED
VSBYS DEVELOPING ALSO. MVFR CEILINGS EXPECTED BY 20/15Z...WITH VFR
CEILINGS POSSIBLE 20/18Z AND AFTERWARDS.
&&

.PREV DISCUSSION.../ISSUED 200 PM CDT SUN APR 19 2015/

DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER
SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A
COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL
TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE
FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS
STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF
NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY,
WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE
REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES
AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS
MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES
THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING
OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS
LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE
ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON
MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD
FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND
THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN
EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY,
AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW
NORMAL.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CDT SUN APR 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
527 AM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD
RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN
SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND
TONIGHT.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/NWS NASHVILLE

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Apr 19, 4:43 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.75W
04/19/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER OHX1500490

JACKSON
Special weather statement, Apr 19, 5:04 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT SUN APR 19 2015

TNZ032-064-065-078-192230-
DE KALB-PUTNAM-WARREN-WHITE-
504 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...WARREN AND
WHITE COUNTIES...

AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...BURGESS FALLS
STATE PARK...HAMPTONS CROSSROADS AND COOKEVILLE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

OTHER STRONG STORMS WITH GUSTY WINDS WERE SCATTERED ACROSS THE AREA.
THE THUNDERSTORMS ARE ALL LIKELY TO CONTAIN GUSTY WINDS OVER 40 MPH.

LAT...LON 3626 8550 3610 8530 3579 8570 3591 8586

13
Local storm report, Apr 19, 5:09 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.75W
04/19/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
            BASED ON RADAR.

0337 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
04/19/2015                   DAVIDSON           TN   TWITTER

            TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH

&&

EVENT NUMBER OHX1500490 OHX1500489

31
Local storm report, Apr 19, 6:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 E NORMANDY            35.45N  86.22W
04/19/2015                   COFFEE             TN   TWITTER

            3 TREES DOWN ON RILEY CREEK RD AT NORMANDY LAKE. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1500491

JACKSON
Local storm report, Apr 19, 6:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     3 NE NASHVILLE          36.20N  86.75W
04/19/2015                   DAVIDSON           TN   EMERGENCY MNGR

            ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
            BASED ON RADAR.

0337 PM     TSTM WND DMG     NASHVILLE               36.17N  86.78W
04/19/2015                   DAVIDSON           TN   TWITTER

            TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH

0425 PM     TSTM WND DMG     2 E NORMANDY            35.45N  86.22W
04/19/2015                   COFFEE             TN   TWITTER

            3 TREES DOWN ON RILEY CREEK RD AT NORMANDY LAKE. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER OHX1500490 OHX1500489 OHX1500491

31
Special weather statement, Apr 19, 6:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SUN APR 19 2015

TNZ005-023-200030-
HOUSTON-STEWART-
653 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DOVER...MOVING EAST AT 30 MPH.

PEOPLE IN AND AROUND HOUSTON COUNTY AIRPORT...TENNESSEE RIDGE AND
ERIN SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3648 8802 3646 8765 3624 8763 3629 8795
      3635 8798 3637 8801 3640 8803

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:09 PM CDTSpecial Weather StatementOHXDavidson21 min
Apr 19, 10:03 PM CDTRiver Flood AdvisoryOHXDavidson25 hr
Apr 19, 11:00 PM CDTSpecial Weather StatementOHXStewart30 min
Apr 19, 11:30 PM CDTSpecial Weather StatementOHXMontgomery45 min
Apr 19, 11:33 PM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys42 min
Apr 20, 12:06 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry39 min
Apr 20, 12:07 AM CDTSpecial Weather StatementOHXLewis, Wayne53 min
Apr 20, 12:19 AM CDTSpecial Weather StatementOHXRobertson26 min
Apr 20, 12:27 AM CDTSpecial Weather StatementOHXCheatham, Dickson33 min
Apr 20, 12:34 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Wayne26 min
Apr 20, 12:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson36 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningOHXDavidson, Dickson, Hickman, Maury, Williamson32 min
Apr 20, 1:01 AM CDTSpecial Weather StatementOHXMaury29 min
Apr 20, 1:02 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson28 min
Apr 20, 1:09 AM CDTSpecial Weather StatementOHXGiles36 min
Apr 20, 1:15 AM CDTSpecial Weather StatementOHXRutherford, Williamson30 min
Apr 20, 1:25 AM CDTSpecial Weather StatementOHXBedford, Marshall35 min
Apr 20, 1:29 AM CDTSevere Thunderstorm WarningOHXMacon, Smith, Sumner, Trousdale, Wilson31 min
Apr 20, 1:45 AM CDTSpecial Weather StatementOHXRutherford, Wilson30 min
Apr 20, 1:49 AM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale26 min
Apr 20, 1:59 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee46 min
Apr 20, 2:11 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett, Smith64 min
Apr 20, 2:13 AM CDTSpecial Weather StatementOHXDeKalb, Putnam, White62 min
Apr 20, 2:19 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Pickett41 min
Apr 20, 2:31 AM CDTSpecial Weather StatementOHXCoffee, Grundy, Van Buren, Warren59 min
Apr 20, 3:09 AM CDTSpecial Weather StatementOHXCumberland, Fentress, Overton, Pickett66 min
Apr 20, 3:59 AM CDTRiver Flood AdvisoryOHXMontgomery20 hr
Apr 20, 12:05 PM CDTRiver Flood AdvisoryOHXPerry37 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.